Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS New Orleans, LA

March 28, 2014Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 28, 2014, 9:00 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 9:00 AM CDT (14:00 UTC)
Expired
Mar 28, 2014, 12:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
729 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS54 KLIX 281400
FFWLIX
MSC047-059-281700-
/O.NEW.KLIX.FF.W.0007.140328T1400Z-140328T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA...

* UNTIL NOON CDT

* AT 853 AM CDT...A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS      
  MOVING INTO THE WARNED AREA AND LOCAL EMERGENCY MANAGEMENT         
  OFFICIALS REPORTED SOME MINOR FLOODING ALREADY OCCURRING MAINLY 
  ALONG AREA ROADWAYS. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES HAVE 
  ALREADY OCCURRED OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  LYMAN...GULFPORT...BILOXI...PASCAGOULA AND MOSS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3034 8839 3035 8843 3031 8847 3036 8862
      3033 8873 3038 8882 3036 8884 3038 8885
      3039 8882 3041 8885 3038 8886 3038 8901
      3030 8929 3035 8929 3037 8933 3050 8934
      3053 8840

$$

98/SO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 4:41 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 4:41 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CDT FRI MAR 28 2014

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A DEEP 994MB LOW OVER LAKE MICHIGAN
AND AN ASSOCIATED TRAILING COLD FRONT SOUTH TO NORTHERN ARKANSAS
TO THE NORTH CENTRAL TEXAS. SOUTHERLY FLOW WAS NOTED SOUTH OF THIS
BOUNDARY. DEWPOINT READINGS HAVE INCREASE TO THE LOWER TO MID 60S
ACROSS THE FORECAST AREA AND NEAR 70F ALONG THE TEXAS COAST. WATER
VAPOR IMAGERY SHOWED A DISTURBANCE OVER NORTHERN LOUISIANA
EMBEDDED IN THE WEST FLOW AND CLOUD COOLING IN CLOUD MASS OVER
SOUTHWEST MISSISSIPPI THIS MORNING. REGIONAL RADARS SHOWED
NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE
DISTURBANCE...MAINLY FROM CENTRAL LOUISIANA TO CENTRAL ALABAMA. IN
ADDITION...THE UPPER AIR ANALYSIS SHOWED A TROUGH AXIS ALONG THE
FRONT RANGE FROM WYOMING TO NEW MEXICO.

&&

.DISCUSSION...
UPPER LEVEL DISTURBANCE OVER NORTHERN LOUISIANA IS EXPECTED TO
SHIFT EAST THROUGH THIS MORNING. CONVECTION WILL SHIFT EAST BEST
COVERAGE OVER NORTHWEST ZONES THIS MORNING. HOWEVER...GFS SHOWED SPEED
DIVERGENCE FROM FORECAST AREA TO NORTH FLORIDA AND THE DISTURBANCE
PRESSING EAST AND STORMS WILL CONTINUE TO DEVELOP OVER THE AREA
TODAY. ERGO...WILL MAINTAIN LIKELY TO CATEGORICAL POPS THIS
MORNING AND DECREASE RAIN CHANCES THIS AFTERNOON AS THE
DISTURBANCE CONTINUE TO PRESS EAST.

A SLIGHT RELATIVE LULL IN CONVECTION MAY EXIST LATER THIS
AFTERNOON AND THIS EVENING. HOWEVER...MODEL SOUNDING SHOWED AN
INCREASE IN MID LAYER INSTABILITY WITH CAPE VALUES UP TO 2500J/KG
ACROSS NORTHWEST ZONES THIS AFTERNOON TO 1000 J/KG OVER
MISSISSIPPI COAST AND COASTAL WATERS. 00Z MODEL SOUNDING AT BTR
HALF THE GROWTH REGION FOR HAIL ABV -20C. ALTHOUGH COVERAGE MAY
NOT BE AS MUCH AS CURRENT STATE THIS MORNING...STORMS MAY CONTAIN
HAIL AND GUSTY WINDS THIS AFTERNOON AND TONIGHT... THE SECOND
WAVE WILL QUICKLY TRACK ACROSS THE AREA LATE TONIGHT AND STRONG
CONVECTION WILL END FROM FROM WEST TO EAST BY 12Z SATURDAY. WILL
LINGER SHOWERS SATURDAY BUT CLEARING OF PRECIP WILL OCCUR BY NOON
SATURDAY.

PACIFIC SYSTEM WILL KNOCK DOWN TEMPS A HAIR WITH MORNING TEMPS
RETURNING TO THE 40S SUNDAY AND MONDAY MORNINGS. THE NEXT SYSTEM
WILL REMAIN TO THE NORTH AND INCREASE CLOUDS ACROSS THE AREA
TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE
ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH CENTRAL CONUS AND
BRING A RAIN CHANCES ACROSS NORTHWEST ZONES WEDNESDAY. RAIN
CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK AS THIS SYSTEM
PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.

&&

.AVIATION...MVFR AND TEMPO IFR CIGS WILL BE A PROBLEM THROUGH THE
MORNING BUT BY LATE MORNING/MIDDAY MOST TERMINALS WILL BE BACK IN
MINIMAL MVFR STATUS OR EVEN VFR STATUS AS CIGS RISE. LOW CIGS AND
TSRA SHOULD RETURN LATE THIS AFTN AND THIS EVNG AS THE COLD FRONT
PUSHES THROUGH. FRONTAL PASSAGE WILL OCCUR OVERNIGHT MOST LIKELY
AFTER 06Z. /CAB/

&&

.MARINE...ONSHORE FLOW IS ALREADY WEAKENING AND WILL DO SO THROUGH
THE MORNING. ADV/S WILL EXPIRE THROUGH OUT THE MORNING BUT THIS WILL
BE SHORT LIVED AGAIN. A COLD FRONT WILL SLOWLY WORK TWRDS THE REGION
TONIGHT AND SHOULD FINALLY PUSH THROUGH THE COASTAL WATER LATE SAT
MORNING. AFTER FRONTAL PASSAGE MODERATE TO STRONG OFFSHORE WINDS
WILL DEVELOP AND ADV/S WILL LIKELY BE NEEDED ONCE AGAIN. WINDS WILL
RELAX SUN AS HIGH PRESSURE PUSHES INTO THE DEEP SOUTH AND RETURN
FLOW SHOULD RETURN BY MONDAY AS THE SFC HIGH PUSHES OFF TO THE EAST
INTO THE SERN CONUS. /CAB/

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             SMALL CRAFT ADV

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  57  73  42 /  70  70  20  10
BTR  83  63  74  46 /  70  70  10  10
ASD  80  62  75  45 /  70  70  30  10
MSY  80  64  76  54 /  70  70  20  10
GPT  76  62  76  46 /  70  70  40  10
PQL  77  62  75  47 /  70  70  40  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 28, 4:54 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 AM CDT FRI MAR 28 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-282200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
454 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE OUTLOOK
AREA BUT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND
NORTHWEST OF A LINE FROM BATON ROUGE TO MCCOMB. THUNDERSTORMS WILL BE
POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOWLY APPROACHING COLD
FRONT. THE MAIN THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND
STRONG TO DAMAGING STRAIGHT LINE WINDS AND MAINLY LATE THIS
AFTERNOON AND TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL
BE

MODERATE TO STRONG ONSHORE WINDS WILL CONTINUE FOR MUCH OF THE
AREA BEFORE RELAXING OVER THE INNER WATERS...SOUNDS...AND TIDAL
LAKES. WINDS WILL REMAIN MODERATE TO STRONG OVER THE OUTER WATERS
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL
WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY
BE NEEDED FRIDAY EVENING MARCH 28TH.

In the hours before

Special weather statement, Mar 28, 7:25 AM CDT, 1 hour 35 minutes before
MSZ082-281330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
725 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PASCAGOULA TO 13 MILES SOUTH OF
OCEAN SPRINGS...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ESCATAWPA AND MOSS POINT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Special weather statement, Mar 28, 7:37 AM CDT, 1 hour 23 minutes before
LAZ037-039-040-046>050-071-072-MSZ077-080-281315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...ASCENSION PARISH...WEST BATON ROUGE PARISH...ST. HELENA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA
PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
EAST OF NEW AUGUSTA TO WIGGINS TO POPLARVILLE TO 9 MILES NORTHEAST OF
AMITE TO 13 MILES NORTHEAST OF DENHAM SPRINGS TO PLAQUEMINE...MOVING
EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OAK HILLS PLACE...WALKER...LIVINGSTON...INDEPENDENCE...
PRAIRIEVILLE...TICKFAW...POPLARVILLE...ENON...HAMMOND...SUN...
SPRINGFIELD...ROBERT...PONCHATOULA...MADISONVILLE...KILLIAN...
FOLSOM...COVINGTON...BUSH...BOGALUSA...ABITA SPRINGS...MCNEIL AND
CROSSROADS

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 8:46 AM CDT, 14 minutes before
LAZ040-MSZ080>082-281445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 AM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF ESCATAWPA TO
DIAMONDHEAD...MOVING SOUTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAY ST. LOUIS...WAVELAND...PASS CHRISTIAN...OCEAN SPRINGS...GULF PARK
ESTATES...GAUTIER...MOSS POINT AND PASCAGOULA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Local storm report, Mar 28, 8:54 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
854 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      CROSBY                  31.28N 91.06W
03/28/2014                   AMITE              MS   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTS SIGNIFICANT FLOODING
            ONGOING IN THE COMMUNITY OF CROSBY. MANY ROADS FLOODED
            AND ESTIMATED 20 TO 30 HOMES HAVE SOME TYPE OF FLOODING.

&&

FR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:33 PM CDTSevere Thunderstorm WarningLIXPearl River27 min
Mar 28, 12:05 AM CDTSevere Thunderstorm WarningLIXPearl River40 min
Mar 28, 3:50 AM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Mar 28, 8:25 AM CDTAreal Flood WarningLIXAmite, Wilkinson3 hr
Mar 28, 8:36 AM CDTFlash Flood WarningLIXWalthall3 hr
Mar 28, 10:05 AM CDTAreal Flood AdvisoryLIXHancock, Pearl River115 min
Mar 28, 10:20 AM CDTRiver Flood WarningLIXWilkinson7 hr
Mar 28, 10:37 AM CDTFlash Flood WarningLIXHancock83 min
Mar 28, 11:11 AM CDTRiver Flood WarningLIXHancock, Pearl River47 days
Mar 28, 11:11 AM CDTRiver Flood WarningLIXHancock, Pearl River37 days
Mar 28, 11:19 AM CDTRiver Flood WarningLIXPearl River59 hr
Mar 28, 11:19 AM CDTRiver Flood WarningLIXPearl River58 hr
Mar 28, 3:25 PM CDTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson12 hr
Mar 28, 4:20 PM CDTRiver Flood WarningLIXHarrison64 hr
Mar 28, 4:20 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.